Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Projection constants and spaces of continuous functions


Authors: J. R. Isbell and Z. Semadeni
Journal: Trans. Amer. Math. Soc. 107 (1963), 38-48
MSC: Primary 46.10; Secondary 46.25
DOI: https://doi.org/10.1090/S0002-9947-1963-0146649-7
MathSciNet review: 0146649
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] A. Alexiewicz and Z. Semadeni, Some properties of two-norm spaces anda characterization of reflexivity of Banach spaces, Studia Math. 19 (1960), 115-133. MR 0117531 (22:8310)
  • [2] N. Aronszajn and P. Panitchpakdi, Extension of uniformly continuous transformations and hyperconvex metric spaces, Pacific J. Math. 6 (1956), 405-439. MR 0084762 (18:917c)
  • [3] S. Banach, Théorie des opérations linéaires, Monogr. Mat., Vol. 1, Warsaw, 1932.
  • [4] F. Bohnenblust, Convex regions and projections in Minkowski spaces, Ann. of Math. (2) 39 (1938), 301-308. MR 1503407
  • [5] K. Borsuk, Über Isomorphie der Funktionalräume, Bull. Internat. Acad. Polon. Sci. Let. (1933), 1-10.
  • [6] M. M. Day, Normed linear spaces, Ergebnisse Math., Vol. 21, Springer, Berlin, 1958. MR 0094675 (20:1187)
  • [7] R. P. Dilworth, The normal completion of the lattice of continuous functions, Trans. Amer. Math. Soc. 68 (1950), 427-438. MR 0034822 (11:647g)
  • [8] J. Dixmier, Sur un théorème de Banach, Duke Math. J. 15 (1948), 1057-1071. MR 0027440 (10:306g)
  • [9] -, Sur certains espaces considérés par M. H. Stone, Summa Brasil. Math. 2 (1951), 151-182. MR 0048787 (14:69e)
  • [10] J. Dugundji, An extension of Tietze's theorem, Pacific J. Math. 1 (1951), 353-367. MR 0044116 (13:373c)
  • [11] R. E. Fullerton, Geometrical characterization of certain function spaces, Proc. Internat. Sympos. on Linear Spaces, Jerusalem, 1961, pp. 227-236. MR 0132998 (24:A2834)
  • [12] A. M. Gleason, Projective topological spaces, Illinois J. Math. 2 (1958), 482-489. MR 0121775 (22:12509)
  • [13] D. A. Goodner, Projections in normed linear spaces, Trans. Amer. Math. Soc. 69 (1950), 89-108. MR 0037465 (12:266c)
  • [14] A. Grothendieck, Sur les applications linéaires faiblement compact d'espaces du type $ C(K)$, Canad. J. Math. 5 (1953), 129-173. MR 0058866 (15:438b)
  • [15] -, Une characterization vectorielle métrique des espaces $ {L^1}$, Canad. J. Math. 7 (1955), 552-561.
  • [16] B. Grünbaum, Some applications of expansion constants, Pacific J. Math. 10 (1960), 193-201. MR 0114162 (22:4989)
  • [17] -, Projection constants, Trans. Amer. Math. Soc. 95 (1960), 451-465. MR 0114110 (22:4937)
  • [18] J. L. Kelley, Banach spaces with the extension property, Trans. Amer. Math. Soc. 72 (1952), 323-326. MR 0045940 (13:659e)
  • [19] C. Kuratowski, Topologie. I, Monogr. Mat., Vol. 20, Warsaw, 1948.
  • [20] J. Lindenstrauss, On the extension property for compact operators (to appear). MR 0139953 (25:3377)
  • [21] -, A subspace of $ {l^1}$ which is not isomorphic to $ {l^1}$, Bull. Res. Council Israel Sect. F, (to appear).
  • [22] L. Nachbin, A theorem of Hahn-Banach type for linear transformations, Trans. Amer. Math. Soc. 68 (1950), 28-46. MR 0032932 (11:369a)
  • [23] -, Some problems in extending and lifting continuous linear transformations, Proc. Internat. Sympos. on Linear Spaces, Jerusalem, 1961, pp. 340-350. MR 0132990 (24:A2826)
  • [24] H. Nakano, Über das System aller stetigen Funktionen auf einem topologischen Raum, Proc. Imp. Acad. Tokyo 17 (1941), 308-310. MR 0014173 (7:249f)
  • [25] A. Pełczyński, Projections in certain Banach spaces, Studia Math. 19 (1960), 209-228. MR 0126145 (23:A3441)
  • [26] -, On the isomorphism of the space m and M, Bull. Acad. Polon. Sci. 6 (1958), 695-696.
  • [27] A. Pełczyński and Z. Semadeni, Spaces of continuous functions. III, Studia Math. 18 (1959), 211-222. MR 0107806 (21:6528)
  • [28] A. Pełczyński and V. N. Sudakov, Remark on non-complemented subspaces of the space $ m(S)$, Colloq. Math. 19 (1962), 85-88.
  • [29] R. S. Phillips, On linear transformations, Trans Amer. Math. Soc. 48 (1940), 516-541. MR 0004094 (2:318c)
  • [30] J. Rainwater, A note on projective resolutions, Proc. Amer. Math. Soc. 10 (1959), 734-735. MR 0123290 (23:A618)
  • [31] W. Rudin, Averages of continuous functions on compact spaces, Duke Math. J. 25 (1958) 797-204. MR 0098313 (20:4774)
  • [32] Z. Semadeni, Banach spaces non-isomorphic to their Cartesian squares. II, Bull. Acad. Polon. Sci. 8 (1960), 81-84. MR 0115074 (22:5877)
  • [33] -, Functions with sets of points of discontinuity belonging to a fixed ideal, Fund. Math. (to appear). MR 0149259 (26:6749)
  • [34] W. Sierpiński, Sur les ensembles presque contenus les uns dans les autres, Fund. Math. 35 (1948), 141-150. MR 0029959 (10:689b)
  • [35] R. Sikorski, On the representation of Boolean algebras as fields of sets, Fund. Math. 35 (1948), 247-256. MR 0028374 (10:437b)
  • [36] -, Boolean Algebras, Ergebnisse Math., Vol. 25, Springer, Berlin, 1960.
  • [37] A. Sobczyk, On the extension of linear transformations, Trans. Amer. Math. Soc. 55 (1944), 153-169. MR 0010264 (5:272b)
  • [38] M. H. Stone, Algebraic characterization of special Boolean rings, Fund. Math. 29 (1937), 223-303.
  • [39] -, Boundedness properties in function lattices, Canad. J. Math. 1 (1949), 176-186. MR 0029091 (10:546a)
  • [40] J. Wada, Stonian spaces and the second conjugate spaces of AM-spaces, Osaka Math. J. 9 (1957), 195-200. MR 0096115 (20:2611)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.10, 46.25

Retrieve articles in all journals with MSC: 46.10, 46.25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1963-0146649-7
Article copyright: © Copyright 1963 American Mathematical Society

American Mathematical Society